Posted by Holly VanBen on September 19, 2006, at 15:03:05
In reply to How long do withdrawal symptoms last???, posted by somedevil on September 19, 2006, at 14:03:55
My heart sinks a little to hear and feel your pain. I really do feel it. I'm in withdrawals also and it sucks, really sums it up. Anyway as hard as this is everyone is different and no one can give you an exact time frame. The docs will tell you it takes 8 days or so, which is a bunch of mallarcky. I swear they must tell you this so you don't get discouraged and give up. I think it is important to be informed and know how long you will be in hell. I felt that way too and still do. But it DOES get better. The minutes and hours seem like forever but they start getting better. The worst took about 2 weeks for me with a couple of bad recurring bouts since then. I was on far more severe meds but like I said everyone is different, and withdrawals are withdrawals I say. They suck, did I mention that. Anyway, if you start to have stomach probs, ie nausea/dyahrea or blurred vision or uncontrollable shakes, trouble breathing or severe abdominal cramps or you just don't feel you can take it anymore. Don't hesitate to immediately call your on call physician or go immediately to the ER. Any withdrawals can be life threatening and there are meds to ease this process. Nothing will take it away but it can be helped a bit. Unfortunately only time can rid your body of these nasty chemicals and it will happen. Every minute, every hour, every day you do not take the meds your body is ridding itself of the toxins and healing. Withdrawals is a very chemically driven thing and if you have been on any mind altering chemical it takes time for the mind and body to right itself.
Please keep me posted and let me know if I can do anything at all.